MAUDE Adverse Event Report: ERIKA DE REYNOSA, S.A. DE C.V. STERILE STAY SAFE CAP; SET, ADMINISTRATION, FOR PERITONEAL DIALYSIS, DISPOSABLE

ERIKA DE REYNOSA, S.A. DE C.V. STERILE STAY SAFE CAP; SET, ADMINISTRATION, FOR PERITONEAL DIALYSIS, DISPOSABLE
Catalog Number 050-95012
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Abdominal Pain (1685); Peritonitis (2252); Abdominal Cramps (2543)
Date of Event 12/17/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported to fresenius customer service that a peritoneal dialysis (pd) patient was hospitalized due to peritonitis.No additional information was provided during the initial reporting.Follow-up with the patient¿s pd registered nurse (pdrn) confirmed the patient presented to the emergency room (er) on (b)(6) 2024 with complaints of abdominal pain, abdominal cramping, and cloudy peritoneal effluent fluid.A peritoneal effluent fluid culture and cell count (wbc = 9,278 u/l, polymorph cells = 97%) were collected, and the patient was diagnosed with peritonitis.The patient was admitted and treated with intraperitoneal (ip) ceftriaxone 1000 mg daily, oral levofloxacin 250 mg every 48 hours, and oral fluconazole 100 mg daily for 18 days.The patient¿s preliminary peritoneal effluent culture result returned positive for klebsiella oxytoca and enterobacter cloacae on (b)(6) 2024, and the patient¿s antibiotics were continued.The pdrn attributed causality to a poorly tightened end cap which became dislodged and leaked fluid.The patient wrapped the pd catheter (not a fresenius product) with non-occlusive paper tape which was saturated upon their arrival to the er.The patient was discharged on (b)(6) 2024 in stable condition and is recovering from the serious adverse events.The patient reportedly continued to undergo continuous cyclic pd (ccpd) therapy while hospitalized, and resumed ccpd at home following discharge utilizing the same liberty select cycler.Per the pdrn, the serious adverse events were not caused by any fresenius product(s) and/or device(s) deficiency or malfunction.

Brand Name
STERILE STAY SAFE CAP
Common Device Name
SET, ADMINISTRATION, FOR PERITONEAL DIALYSIS, DISPOSABLE
Manufacturer (Section D)
ERIKA DE REYNOSA, S.A. DE C.V.
mike allen #1331
parque industrial reynosa
reynosa 88780
MX  88780
MDR Report Key21175422
Report Number3023981687-2025-00002
Device Sequence Number8537448
Product Code KDJ
UDI-Device Identifier00840861100835
UDI-Public00840861100835
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K083542
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Importer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 01/17/2025
Report Date (Section F) 01/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Catalogue Number050-95012
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date01/06/2025
Device AgeMO
Event Location Home
Date Report to Manufacturer01/16/2025
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date01/16/2025
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DELFLEX PD FLUID; LIBERTY CYCLER SET; LIBERTY SELECT CYCLER
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age83 YR
Patient SexMale
Patient Weight68 KG
Date Report Sent to FDA01/16/2025